Asked • 03/19/19

Is there a technical term for the phenomenon known as "brain zaps"?

Many people (especially those who take antidepressants), including myself, are familiar with the experience of what has been called "brain zaps". I was not aware that the sensation had a name or that it was experienced by other people until very recently. I always thought of it as a mental strobe effect or mental flashes. However, it appears that the popular term for it is indeed "brain zaps". People who take antidepressants know this feeling because it often reminds them that they haven't taken their medication that day. This is quite obviously not a medical diagnosis, and it is difficult to imagine a less technical term for the symptom. Is there a real name for this condition or symptom?

1 Expert Answer

By:

Natalie B. answered • 02/16/21

Tutor
5.0 (60)

20 Year Experience, Specializing in OB/GYN, Neonatal, Pediatrics

Still looking for help? Get the right answer, fast.

Ask a question for free

Get a free answer to a quick problem.
Most questions answered within 4 hours.

OR

Find an Online Tutor Now

Choose an expert and meet online. No packages or subscriptions, pay only for the time you need.